Alert archive / New Jersey / Flash Flood Warnings in 2013
Flash Flood Warning 16, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 18, 2013, 4:45 PM EDT for Bergen County, Essex County, Passaic County, New Jersey. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2013, 4:45 PM EDT (20:45 UTC)
- Expired
- Jun 18, 2013, 6:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bergen County, NJ, Essex County, NJ, Passaic County, NJ
The radar
The Philadelphia radar (KDIX), 110 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 5:00 PM EDT | FLASH FLOOD | 1 Ssw Pompton, NJ | DAWES HIGHWAY CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
523
WGUS51 KOKX 182045
FFWOKX
NJC003-013-031-182245-
/O.NEW.KOKX.FF.W.0016.130618T2045Z-130618T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
445 PM EDT TUE JUN 18 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
CENTRAL BERGEN COUNTY IN NORTHEAST NEW JERSEY...
NORTHERN ESSEX COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 645 PM EDT...
* AT 441 PM EDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA. VERY HEAVY RAIN IS FALLING WITH RAINFALL RATES
BETWEEN 2 AND 4 INCHES PER HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4103 7441 4105 7401 4097 7391 4084 7399
4082 7433 4084 7434 4086 7433 4087 7434
4090 7434 4091 7433 4090 7428 4097 7429
4099 7430 4101 7439
$$1 follow-up statement
890
WGUS71 KOKX 182214
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
614 PM EDT TUE JUN 18 2013
NJC003-013-031-182223-
/O.CAN.KOKX.FF.W.0016.000000T0000Z-130618T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESSEX NJ-BERGEN NJ-PASSAIC NJ-
614 PM EDT TUE JUN 18 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PASSAIC...CENTRAL
BERGEN AND NORTHERN ESSEX COUNTIES...
HEAVY RAINFALL HAS EXITED THE REGION AND WATER LEVELS WILL CONTINUE
TO RECEDE. SOME LIGHT RAIN WILL LINGER FOR THE NEXT COUPLE OF HOURS.
LAT...LON 4103 7441 4105 7401 4097 7391 4084 7399
4082 7433 4084 7434 4086 7433 4087 7434
4090 7434 4091 7433 4090 7428 4097 7429
4099 7430 4101 7439
$$
DSWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 4:11 PM EDT, 34 minutes earlier.
Area forecast discussion, Jun 18, 4:11 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
411 PM EDT TUE JUN 18 2013
.SYNOPSIS...
A COLD FRONT SLOWLY PUSHES SOUTH THROUGH THE TRI STATE AREA
TONIGHT. HIGH PRESSURE BUILDS IN BEHIND THE FRONT AND REMAINS IN CONTROL
THROUGH THE END OF THE WEEK. A WEAK COLD FRONT APPROACHES ON
SATURDAY...STALLING OVER OR NEAR THE AREA INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A COLD FRONT IS SLOWLY MOVING INTO THE REGION FROM THE NORTH AS A
WEAK SURFACE TROUGH IS PRESENT OVER THE CWA THIS AFTERNOON. ALOFT...A
SHORTWAVE IS APPROACHING WITH THE OUR CWA NEAR THE RIGHT ENTRANCE
REGION OF AN UPPER LEVEL JET STREAK. THESE CONDITIONS HAVE COMBINED
TO DEVELOP SHOWERS AND TSTMS ACROSS THE INTERIOR. THE MAIN THREATS
FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO
URBAN AND SMALL STREAM FLOODING. IN ADDITION...STRONGEST STORMS WILL
BE CAPABLE OF PRODUCING GUSTY WINDS.
AS THE FRONT AND SHOWERS/TSTMS CONTINUE TO MOVE SOUTH...THERE SHOULD
BE A WEAKENING TREND AS THE STORMS ENCOUNTER MORE OF AN MARINE
INFLUENCE NEAR THE COAST. INSTABILITY WILL ALSO BE DECREASING THIS
EVENING WITH LOSS OF DAYTIME HEATING...FROM RAIN COOLED AIR...AND
THE FRONT SHIFTING OFFSHORE THIS EVENING. THE BEST LIFT WILL ALSO BE
SHIFTING SOUTH AND EAST OF THE REGION AS AN UPPER SHORTWAVE PASSES
TONIGHT. AS A RESULT...TRENDED POPS DOWNWARD FROM NORTHWEST TO
SOUTHEAST. LEFT THE MENTION OF THUNDER IN THE GRIDS THROUGH 03Z AND
JUST SLIGHT/CHC SHOWERS THROUGH 08Z.
GUIDANCE WAS VERY CLOSE WITH LOW TEMPERATURES AND SEE NO REASON TO
GO AGAINST IT AT THIS TIME. LOWS IN THE MID 50S ACROSS THE INTERIOR
TO LOWER 60S CLOSER TO THE COAST.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
HIGH PRESSURE BUILDS IN ON WEDNESDAY AS MUCH DRIER AIR MOVES FILTERS
INTO THE REGION. EXPECTING DEW POINTS TO FALL INTO THE UPPER 40S AND
LOWER 50S WITH HIGH TEMPERATURES SLIGHTLY BELOW NORMAL IN THE MIDDLE
AND UPPER 70S. MAY SEE SEA BREEZES DEVELOP AT THE COAST IN THE
AFTERNOON.
TRANQUIL CONDITIONS WILL CONTINUE INTO WEDNESDAY NIGHT AS HIGH
PRESSURE MOVES OVERHEAD. GOOD RADIATIONAL COOLING CONDITIONS WILL BE
OBSERVED SO FORECASTING LOWS IN THE UPPER 40S AND LOWER 50S ACROSS
THE INTERIOR AND MIDDLE 50S ACROSS LONG ISLAND. FOR NEW YORK
CITY...LOWS WILL BE IN THE LOWER 60S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
GLOBAL MODELS IN DECENT AGREEMENT WITH THE OVERALL UPPER PATTERN
DURING THE LONG TERM SIGNIFYING A MEAN TROUGH GRADUALLY GIVING
WAY TO RISING HEIGHTS.
AT THE SFC...HIGH PRESSURE OVER THE NE AND MID ATLANTIC ON THU
WILL MOVE OFFSHORE AND REMAIN NEARLY STATIONARY OVER THE WESTERN
ATLANTIC INTO SAT WITH A RETURN FLOW DEVELOPING. MODELS ARE
HINTING AT ISOLD CONVECTION FRI AFTN/EARLY EVE...BUT AM HAVING A
HARD TIME FINDING A TRIGGER AND SOUNDINGS ARE INDICATING A MID
LEVEL CAP SO HAVE REMOVED SCHC POPS. A WEAKENING COLD FRONT WILL
APPROACH FROM THE N ON SAT...ALTHOUGH EC HAS A MORE DEFINED
SHORTWAVE ALOFT AND IS THEREFORE MUCH MORE AGGRESSIVE THAN THE
GFS. THE FRONT IS FORECAST TO STALL NEAR OR OVER THE LOCAL AREA
SAT NIGHT INTO TUE. THE POTENTIAL FOR MCS/MCC'S EXIST IF THE THE
OPERATIONAL EC SOLN IS REALIZED AS WE WILL BE ON THE SOUTHERN
PERIPHERY OF THE NORTHERN JET.
AS FOR TEMPS...A WARMING TREND IS EXPECTED WITH HEIGHTS BUILDING
RESULTING IN MORE SUMMER LIKE WEATHER.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
A COLD FRONT ACROSS SOUTHERN CONNECTICUT...THE LOWER HUDSON VALLEY
TO NORTHERN PENNSYLVANIA WILL MOVE SLOWLY TO THE SOUTH THROUGH EARLY
THIS EVENING AS A WAVE OF LOW PRESSURE MOVES OFF THE MID ATLANTIC
COAST. THE LOW MOVES WELL SOUTH OF THE AREA OVERNIGHT. HIGH PRESSURE
BUILDS IN FROM THE WEST WEDNESDAY.
VFR. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH 01Z. THE
CONVECTION WILL BE SCATTERED AND ANY STORM WILL BE CAPABLE OF HEAVY
RAIN AND WIND GUSTS TO AROUND 35 KT. BRIEF MARGINAL VFR TO IFR
CONDITIONS POSSIBLE IN THE STRONGER STORMS.
SOUTH TO SOUTHEAST WIND AHEAD OF THE FRONT WILL SHIFT TO THE NORTH
BEHIND THE FRONT. OCCASIONAL GUSTS TO TO AROUND 20 KT WILL BE
POSSIBLE BEHIND THE FRONT FROM AROUND 10Z TO 15Z. NORTHERLY WIND
CONTINUES DURING WEDNESDAY INCREASING TO AROUND 12KT.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: THUNDERSTORMS LIKELY 21Z TO 00Z...AMENDMENTS
POSSIBLE FOR MVFR TO IFR CONDITIONS IN A HEAVIER STORM. THERE IS A
CHANCE OF GUSTY WIND AND SMALL HAIL WITH ANY OF THE STORMS.
KLGA FCSTER COMMENTS: THUNDERSTORMS LIKELY 21Z TO 00Z...AMENDMENTS
POSSIBLE FOR MVFR TO IFR CONDITIONS IN A HEAVIER STORM. THERE IS A
CHANCE OF GUSTY WIND AND SMALL HAIL WITH ANY OF THE STORMS.
KEWR FCSTER COMMENTS: THUNDERSTORMS LIKELY 21Z TO 00Z...AMENDMENTS
POSSIBLE FOR MVFR TO IFR CONDITIONS IN A HEAVIER STORM. THERE IS A
CHANCE OF GUSTY WIND AND SMALL HAIL WITH ANY OF THE STORMS.
KTEB FCSTER COMMENTS: THUNDERSTORMS LIKELY 21Z TO 00Z...AMENDMENTS
POSSIBLE FOR MVFR TO IFR CONDITIONS IN A HEAVIER STORM. THERE IS A
CHANCE OF GUSTY WIND AND SMALL HAIL WITH ANY OF THE STORMS.
KHPN FCSTER COMMENTS: THUNDERSTORMS LIKELY 20Z TO 23Z...AMENDMENTS
POSSIBLE FOR MVFR TO IFR CONDITIONS IN A HEAVIER STORM. THERE IS A
CHANCE OF GUSTY WIND AND SMALL HAIL WITH ANY OF THE STORMS.
KISP FCSTER COMMENTS: THUNDERSTORMS LIKELY 22Z TO 01Z...AMENDMENTS
POSSIBLE FOR MVFR TO IFR CONDITIONS IN A HEAVIER STORM.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.WEDNESDAY-SATURDAY...VFR.
.SATURDAY NIGHT-SUNDAY...CHANCE OF RAIN WITH MVFR CONDITIONS.
&&
.MARINE...
WINDS WILL STAY AT OR BELOW 10 KT TONIGHT OVER THE WATERS. HIGH PRESSURE
BUILDS IN BEHIND A DEPARTING COLD FRONT ON WEDNESDAY...SO MAY SEE
WINDS ON THE OCEAN GUST UP TO 20 KT THROUGH THE AFTERNOON. WINDS
SHOULD SUBSIDE WEDNESDAY EVENING THROUGH THURSDAY MORNING. SEAS WILL
REMAIN UNDER SCA CRITERIA. WINDS AND SEAS ARE THEN EXPECTED TO
REMAIN BLO SCA LEVELS THROUGH THE REMAINDER OF THE FORECAST PERIOD.
&&
.HYDROLOGY...
THERE IS THE POTENTIAL FOR UP TO A HALF INCH OF BASIN AVERAGED
RAINFALL THROUGH TONIGHT. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE
WITH CONVECTION. THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL
WITH ANY STRONGER CONVECTION WHICH COULD CAUSE MINOR FLOODING OF
URBAN/POOR DRAINAGE AREAS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...24/DS
NEAR TERM...DS
SHORT TERM...DS
LONG TERM...24
AVIATION...MET
MARINE...24/DS/NV
HYDROLOGY...24/DSHazardous weather outlook, Jun 18, 12:43 PM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1243 PM EDT TUE JUN 18 2013 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-191645- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1243 PM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE IN ANY THUNDERSTORM. THIS COULD LEAD TO URBAN AND SMALL STREAM FLOODING. IN ADDITION...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-191645- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1243 PM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. STRONG WIND GUSTS AND DANGEROUS LIGHTNING STRIKES ARE POSSIBLE IN ANY STORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 18, 1:55 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
155 PM EDT TUE JUN 18 2013
NJZ103-104-NYZ071-073-181830-
BRONX-EASTERN BERGEN-SOUTHERN WESTCHESTER-WESTERN BERGEN-
155 PM EDT TUE JUN 18 2013
...DEVELOPING THUNDERSTORMS WILL IMPACT BRONX...CENTRAL BERGEN AND
SOUTHERN WESTCHESTER COUNTIES...
AT 150 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR BERGENFIELD...AND MOVING NORTHEAST AT 5 MPH.
PEOPLE IN BRONX...CENTRAL BERGEN AND SOUTHERN WESTCHESTER COUNTIES...
INCLUDING BERGENFIELD...ENGLEWOOD...ORADELL...HACKENSACK...FORT
LEE...RIVERDALE...YONKERS AND NORWOOD...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4104 7399 4100 7391 4102 7385 4091 7374
4090 7376 4086 7391 4088 7391 4088 7393
4085 7395 4083 7402 4094 7414
JMCSpecial weather statement, Jun 18, 2:09 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
209 PM EDT TUE JUN 18 2013
NYZ067-181915-
ORANGE-
209 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS WILL IMPACT ORANGE COUNTY...
AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A BROKEN LINE EXTENDING FROM 6 MILES
SOUTHEAST OF ELLENVILLE TO 9 MILES SOUTHWEST OF MILFORD...AND MOVING
EAST AT 10 MPH.
PEOPLE IN ORANGE COUNTY...INCLUDING OTISVILLE...PORT JERVIS...
MIDDLETOWN...WALDEN...MONTGOMERY...UNIONVILLE...GOSHEN...GARDNERTOWN
AND FLORIDA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
WINDS UP TO 40 MPH AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THESE
STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7475 4151 7448 4159 7439 4164 7427
4161 7424 4159 7414 4161 7414 4161 7407
4159 7405 4159 7395 4153 7399 4146 7399
4119 7435 4135 7468 4144 7476
JMCSpecial weather statement, Jun 18, 2:33 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
233 PM EDT TUE JUN 18 2013
NYZ067-069-181900-
ORANGE-ROCKLAND-
233 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORM WILL IMPACT ROCKLAND AND SOUTHEASTERN ORANGE
COUNTIES...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRIMAN...OR NEAR MONROE...AND MOVING
NORTHEAST AT 15 MPH.
THIS STORM WILL BE...
NEAR HARRIMAN BY 240 PM.
NEAR WEST POINT BY 300 PM.
WINDS UP TO 40 MPH AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THIS
STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4132 7432 4145 7399 4145 7398 4140 7395
4135 7396 4132 7398 4129 7394 4126 7397
4125 7397 4123 7395 4116 7421
JMCSpecial weather statement, Jun 18, 3:12 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
312 PM EDT TUE JUN 18 2013
CTZ005>007-182015-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-
312 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...MIDDLESEX AND
NORTHERN NEW HAVEN COUNTIES...
AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A BROKEN LINE EXTENDING FROM EAST WINDSOR
TO 6 MILES SOUTH OF NEW MILFORD...AND MOVING EAST AT 20 MPH.
PEOPLE IN FAIRFIELD...MIDDLESEX AND NORTHERN NEW HAVEN COUNTIES...
INCLUDING NEWTOWN...WOLCOTT...SOUTHBURY...WATERBURY...MONROE...
NAUGATUCK...BEACON FALLS...CHESHIRE...SEYMOUR AND MERIDEN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
WINDS UP TO 40 MPH AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THESE
STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4162 7248 4130 7316 4146 7354 4150 7353
4154 7345 4150 7343 4152 7339 4148 7333
4151 7331 4152 7317 4156 7316 4157 7310
4164 7298 4164 7293 4157 7294 4155 7286
4158 7283 4158 7276 4163 7271 4165 7251
JMCSpecial weather statement, Jun 18, 3:18 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
318 PM EDT TUE JUN 18 2013
NYZ067>070-182000-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-
318 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS WILL IMPACT EASTERN
ORANGE...PUTNAM...ROCKLAND AND WESTCHESTER COUNTIES...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS NEAR WEST POINT...AND MOVING
SOUTHEAST AT 25 MPH.
THESE STORMS WILL BE...
5 MILES SOUTHWEST OF COLD SPRING BY 325 PM.
NEAR PEEKSKILL BY 335 PM.
NEAR YORKTOWN HEIGHTS BY 355 PM.
5 MILES NORTH OF MOUNT KISCO BY 400 PM.
WINDS UP TO 40 MPH AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THIS
ACTIVITY.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4159 7416 4159 7414 4160 7413 4157 7397
4152 7399 4145 7399 4145 7397 4149 7393
4152 7371 4148 7354 4109 7377 4126 7439
JMCSpecial weather statement, Jun 18, 4:17 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
417 PM EDT TUE JUN 18 2013
CTZ008-182100-
NORTHERN NEW LONDON-
417 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN NEW LONDON COUNTY...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ANDOVER TO COLUMBIA
TO COLCHESTER...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF
WILLIMANTIC TO WILLIMANTIC TO COLCHESTER...AND MOVING EAST AT 20 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4149 7188 4151 7232 4153 7233 4152 7243
4160 7241 4160 7234 4164 7234 4168 7227
4169 7227 4172 7225 4167 7217 4164 7198
4165 7186 4160 7185
DSWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:55 PM EDT | Special Weather Statement | OKX | Bergen | 35 min |
| Jun 18, 2:01 PM EDT | Flash Flood Warning | OKX | Bergen | 119 min |
| Jun 18, 2:03 PM EDT | Flash Flood Warning | OKX | Passaic | 117 min |
| Jun 18, 2:43 PM EDT | Areal Flood Advisory | OKX | Passaic | 62 min |
| Jun 18, 4:27 PM EDT | Areal Flood Advisory | OKX | Bergen, Passaic | 63 min |
| Jun 18, 5:12 PM EDT | Special Weather Statement | OKX | Essex, Hudson | 33 min |
Nearby
Flash Flood Warnings in New Jersey, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.